Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2005, 6:13 PM MDT for Sioux County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 5, 2005, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 167 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:07 PM MDT | HAIL 1 | 10 E Harrison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 060015 SVRCYS NEC165-060100- /O.NEW.KCYS.SV.W.0113.050706T0013Z-050706T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 700 PM MDT * AT 611 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EAST CENTRAL SIOUX COUNTY...OR ABOUT 29 MILES WEST OF CHADRON AND WAS MOVING SLOWLY TO THE SOUTHEAST AT 5 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY AT 630 PM MDT THIS WARNING EXTENDS IN TIME THE PREVIOUSLY ISSUED WARNING FOR EAST CENTRAL SIOUX COUNTY. THIS STORM HAS A HISTORY OF GOLFBALL SIZED HAIL AND HEAVY RAINFALL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4281 10358 4268 10370 4257 10350 4272 10349 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 060037 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 636 PM MDT TUE JUL 5 2005 NEC165-060100- /O.CON.KCYS.SV.W.0113.000000T0000Z-050706T0100Z/ SIOUX NE- 636 PM MDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR EAST CENTRAL SIOUX COUNTY... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL SIOUX COUNTY...OR ABOUT 28 MILES SOUTHWEST OF CHADRON...MOVING SOUTHEAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4279 10357 4266 10367 4256 10349 4272 10349 $$ RUBIN
000 WWUS55 KCYS 060100 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 659 PM MDT TUE JUL 5 2005 NEC165-060109- /O.EXP.KCYS.SV.W.0113.000000T0000Z-050706T0100Z/ SIOUX NE- 659 PM MDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY EXPIRES AT 700 PM MDT... THE SEVERE THUNDERSTORM THAT WAS OVER EAST CENTRAL SIOUX COUNTY HAS WEAKENED SINCE 645 PM. FOR THAT REASON THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 7 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4279 10357 4266 10367 4256 10349 4272 10349 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT TUE JUL 5 2005 .SHORT TERM...SCATTERED TSTMS...SOME SEVERE...EXPECTED THRU THIS EVENING PER CONVECTIVE PARAMETERS...SPC DAY 1 OTLK AND THE SWOMCD...WHICH LOOK GOOD. THANK YOU TO SPC FOR EXCELLENT HEADS UP WITH PRODUCTS. SOMEWHAT MITIGATING FACTOR FOR AREAL TSTM COVERAGE WILL BE THE LOCATION OF THE PASSING SHORTWAVE TROF AND LARGE SCALE DESCENT AS EVIDENCED BY QG ANALYSIS...WHICH WILL LIKELY KEEP GREATER COVERAGE OF TSTMS EAST AND SOUTH OF OUR COUNTY WARNING AREA. SEVERE STORMS MOST LIKELY ACROSS THE WRN NEB PNHDL PER CONVECTIVE PARAMETERS. LESS TSTM AREAL COVERAGE WED AFTN WITH WARMING ALOFT. RUBIN .LONG TERM...FOR WEDNESDAY NIGHT THROUGH SATURDAY...FEW SUBTLE MODEL DIFFERENCES CONVECTIVE WISE EACH EVENING AS ETA MORE BULLISH ON CONVECTIVE INITIATION ESPECIALLY TOMORROW NIGHT OVER THE BLACK HILLS WHICH PROPAGATES SSE INTO OUR NE ZONES. THREW A SLIGHT CHANCE OF -TSRA IN OUR NE ZONES FOR TOMORROW NIGHT...ATTM THREAT MARGINAL AT BEST. ALOFT...UPPER RIDGE CONTINUES TO BUILD THROUGH THE END OF THE WEEK MINIMIZING CONVECTION DUE TO WAA ALOFT PLACING A DECENT CAP IN THE MIDLEVELS. IN RESPONSE TO UPPER RIDGING...EXPECT TEMPS TO INCREASE AS WELL. PAC NW TROF DEEPENS OFF WEST COAST SATURDAY MIGRATING RIDGE AXIS OFF INTO THE CENTRAL PLAINS...THAT BEING SAID...AREA REMAINS UNDER W/NW FLOW ALOFT AS ABOVE NORMAL TEMPS CONTINUE. SATURDAY NIGHT THROUGH TUESDAY...WEAK SOUTHWESTERLY FLOW ALOFT SAT NIGHT AND SUNDAY WILL CONTINUE MON BEFORE BECOMING MORE ZONAL TUE. OVERALL UPPER FLOW PATTERN IS RIDGY WITH LITTLE IN THE WAY OF FORCING OR DYNAMICS. EVEN THE NORMAL SUMMERTIME PATTERN OF AFTERNOON/EVENING INSTABILITY LOOKS TAME WITH RELATIVELY WARM TEMPERATURES AT MID LEVELS SERVING TO CAP THE ATMOSPHERE AND PRECLUDE CONVECTION. TEMPERATURES WILL BE WARM TO HOT WITH HEIGHTS AND THICKNESS VALUES SOMEWHAT ABOVE NORMAL EVEN FOR JULY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 5, 10:40 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE JUL 5 2005 NEZ001>003-019>021-054-055-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD OR DEVELOP ACROSS MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS WILL LIKELY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ060-067>070-061130- NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND MOVE SOUTHEAST OUT OF THE AREA DURING THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. ONE OR TWO OF THEM WILL HAVE THE POTENTIAL TO BE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ059-061>066-061130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
In the hours before
Local storm report, Jul 5, 4:59 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TORNADO 5 NW HEMINGFORD 42.37N 103.15W
07/05/2005 BOX BUTTE NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 5:01 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TORNADO 5 WNW HEMINGFORD 42.35N 103.17W
07/05/2005 BOX BUTTE NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 5:20 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 6 N BUSHNELL 41.32N 103.89W
07/05/2005 1.00 INCH KIMBALL NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 5:50 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 W CRAWFORD 42.69N 103.49W
07/05/2005 0.88 INCH SIOUX NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 5:57 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 W CRAWFORD 42.69N 103.49W
07/05/2005 1.75 INCH SIOUX NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 6:00 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 W CRAWFORD 42.69N 103.49W
07/05/2005 1.75 INCH SIOUX NE TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 34 min |
| Jul 5, 7:01 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 61 min |
| Jul 5, 8:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.